Show simple item record

dc.contributor.author Chen, S
dc.contributor.author Khan, S
dc.date.accessioned 2010-03-09T15:29:18Z
dc.date.issued 2003-12-01
dc.identifier.citation Journal of Econometrics, 2003, 117 (2), pp. 245 - 278
dc.identifier.issn 0304-4076
dc.identifier.uri http://hdl.handle.net/10161/1899
dc.description.abstract In this paper, we consider estimation of discrete response models exhibiting conditional heteroskedasticity of a multiplicative form, where the latent error term is assumed to be the product of an unknown scale function and a homoskedastic error term. It is first shown that for estimation of the slope coefficients in a binary choice model under this type of restriction, the semiparametric information bound is zero, even when the homoskedastic error term is parametrically specified. Hence, it is impossible to attain the parametric convergence rate for the parameters of interest. However, for ordered response models where the response variable can take at least three different values, the parameters of interest can be estimated at the parametric rate under the multiplicative heteroskedasticity assumption. Two estimation procedures are proposed. The first estimator, based on a parametric restriction on the homoskedastic component of the error term, is a two-step maximum likelihood estimators, where the unknown scale function is estimated nonparametrically in the first stage. The second procedure, which does not require the parametric restriction, estimates the parameters by a kernel weighted least-squares procedure. Under regularity conditions which are standard in the literature, both estimators are shown to be √n-consistent and asymptotically normal. © 2003 Elsevier B.V. All rights reserved.
dc.format.extent 245 - 278
dc.format.mimetype application/pdf
dc.language.iso en_US
dc.relation.ispartof Journal of Econometrics
dc.relation.isversionof 10.1016/S0304-4076(03)00148-9
dc.title Rates of convergence for estimating regression coefficients in heteroskedastic discrete response models
dc.type Journal Article
dc.department Economics
pubs.issue 2
pubs.organisational-group /Duke
pubs.organisational-group /Duke/Trinity College of Arts & Sciences
pubs.organisational-group /Duke/Trinity College of Arts & Sciences/Economics
pubs.publication-status Published
pubs.volume 117

Files in this item

This item appears in the following Collection(s)

Show simple item record